Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 95, NWS Miami, FL

August 17, 2023Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 17, 2023, 4:14 PM EDT for Palm Beach County, Florida. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2023, 4:14 PM EDT (20:14 UTC)
Expired
Aug 17, 2023, 5:00 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 133 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 4:15 PM EDTTSTM WND DMG1 S West Palm Beach, FLBroadcast Media reported that a tree fell on a school bus as a severe thunderstorm moved through the area. No injuries were reported at the time of the report. This occurred just south of where a 74mph wind gust was recorded.
Aug 17, 4:15 PM EDTTSTM WND GST 741 S West Palm Beach, FLEarthNetworks Mesonet WPBFO West Palm Beach Fire Station reported a wind gust of 74mph at 4:15pm as a severe thunderstorm moved through the area.
Aug 17, 4:16 PM EDTTSTM WND DMG1 S West Palm Beach, FLBroadcast Meteorologist reported several large trees uprooted/fallen over in Howard Park on social media. This occurred in association with a severe thunderstorm that moved through the area at 4:16pm. A gust of 74mph was recorded just to the south of the park
Aug 17, 4:20 PM EDTTSTM WND DMG1 Sw Palm Beach, FLNewspaper employee reports on social media of a large tree branch blocking South Olive Avenue north of Avila Road in West Palm Beach after a severe thunderstorm moved through the area. Time estimated at 4:20pm based on radar signature.
Aug 17, 4:20 PM EDTTSTM WND GST 452 Ese Haverhill, FLASOS station KPBI West Palm Beach reported a wind gust of 45mph at 4:20pm as a severe thunderstorm moved just to the northeast of the area.
Aug 17, 4:20 PM EDTTSTM WND GST 452 Se Riviera Beach, FLEarthNetworks Mesonet WSTFS West Palm Beach Fire Station 3 reported a wind gust of 45mph at 4:20pm as severe thunderstorm moved through the area.
Aug 17, 4:20 PM EDTHAIL 12 W West Palm Beach, FLTrained Spotter reported quarter-size hail for a duration of 5-10 minutes at the intersection of village blvd and palm beach lakes blvd at 4:20pm as a severe thunderstorm moved through the area.
Aug 17, 4:21 PM EDTTSTM WND GST 502 Sse Riviera Beach, FLMesonet station XMGN Mangonia Park reported a wind gust of 50mph at 4:21pm as a severe thunderstorm moved over the area.
Aug 17, 4:38 PM EDTTSTM WND GST 48Palm Beach Gardens, FLEarthNetworks Mesonet PLMGR Palm Beach Gardens High School reported a wind gust of 48mph at 4:38pm as a severe thunderstorm moved through the area.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1064 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1064 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
981 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

339 
WUUS52 KMFL 172014
SVRMFL
FLC099-172100-
/O.NEW.KMFL.SV.W.0095.230817T2014Z-230817T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
414 PM EDT Thu Aug 17 2023

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  Northeastern Palm Beach County in southeastern Florida...

* Until 500 PM EDT.

* At 414 PM EDT, a severe thunderstorm was located over Schall
  Circle, or near West Palm Beach, moving north at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach and
  Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2667 8003 2668 8018 2693 8018 2693 8004
TIME...MOT...LOC 2014Z 186DEG 16KT 2671 8010 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MFL
1 follow-up statement
793 
WWUS52 KMFL 172051
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
451 PM EDT Thu Aug 17 2023

FLC099-172101-
/O.EXP.KMFL.SV.W.0095.000000T0000Z-230817T2100Z/
Palm Beach FL-
451 PM EDT Thu Aug 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM BEACH COUNTY
WILL EXPIRE AT 500 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 2667 8003 2668 8018 2693 8018 2693 8004
TIME...MOT...LOC 2051Z 186DEG 16KT 2687 8008 

$$

MFL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:24 PM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 17, 2:24 PM EDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Miami FL
224 PM EDT Thu Aug 17 2023

...New LONG TERM...

.SHORT TERM...
(Rest of today through Friday)
Issued at 1242 PM EDT Thu Aug 17 2023

Large-scale troughing will be advecting across the eastern half of
the CONUS today that extends down through the Carolinas. A shortwave
trough becomes enhanced to the south of that large-scale trough base
across AL/GA and the Florida Panhandle. A stationary frontal
boundary near the FL/GA coast will prevent the troughing from
digging further south into the Florida Peninsula, but re-building
high pressure over the western CONUS will force the trough offshore
while simultaneously attracting positive vorticity and tropical
moisture from the south that was formerly a tropical wave. This wave
of energy will also advect offshore today into Friday, but will be
responsible for more high chances for rain showers and thunderstorms
as PWATs will continue to be over 2 inches and likely closer to 2.2.
Near-surface flow veers to the SW today as the trough advects
eastward, focusing the steadiest rain towards the interior and
northern east coast metro areas in Broward/Palm Beach counties. The
SW flow will also inhibit how far the east coast sea breeze could
penetrate inland with winds from the breeze being closer to due
south rather than the usual E/SE flow of the breeze. This further
points to higher QPF for the east coast. Overall, primary hazards
will be the risk for flooding along the east coast metro plus
stronger wind gusts and frequent lightning in the strongest storms.

The upper-level ridge will begin to amplify on Friday and shift
further to the east, allowing winds to become easterly beginning on
Friday which will turn the focus for convection back towards the
western interior and west coast. The pressure gradient will be
weaker which will keep winds lighter, so expecting the gulf breeze
to develop and help increase low-level moisture convergence and thus
allowing for convection to become pretty widespread again. Hydro
concerns will again be the primary focus as lapse rates and other
convective parameters will be too low for severe thunderstorm
threats.

Temperatures will mostly be in the low 90s today and tomorrow due to
increased cloud cover and rain chances. Overnight lows will range
from the mid 70s near the lake to near 80 along the coasts.

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 223 PM EDT Thu Aug 17 2023

South Florida will remain under the influence of a weak synoptic
flow regime, with expansive ridging of high pressure centered over
the TX/OK border, and short-wave troughing further north in the
mid-Atlantic region. A remnant easterly wave axis will likely
impact the region to kickoff the weekend, with a broad envelope of
tropical moisture ahead of this features and it approaches the
region for the SE. Saturday morning in particular could be
convectively active along the east coast, and activity that
develops through Saturday may not be commensurate with diurnal
heating/instability, but will rather be driven by steep low-level
convergence, and modest forcing for ascent due to latent heat
release associated with tropical instability. Again, the main
concern will be related to excessive rainfall and perhaps a few
strong wind gusts in the form of wet microbursts. Sunday will
feature a similar flow regime, albeit with less pronounced low-
level convergence and a slight veering out of the SSE. This should
allow convection to become more focused over the interior/Lake
region, although convective development will still be possible
across all South Florida. Thunderstorms should generally remain
sub-severe for the latter part of the weekend as well, although a
few strong wind gusts cannot be ruled out where mesoscale
parameters are best aligned.

Early next week will feature the eastward expansion of H500
ridging, such that South Florida is encompassed in the SE quadrant
of this feature. This will facilitate the materialization of an
east/east-southeast flow regime, which will prevail through much
of the early week period. The nature of this steering flow will
favor early morning development of showers/thunderstorms along the
east coast, with a gradual westward progression towards the
interior and west coast by the afternoon/evening hours. Convection
should generally be sub-severe through this period as well, owing
to an absence of wind shear and robust forcing for ascent. Gusty
wind, frequent lightning, and localized flooding will be possible
through this period.

Temperatures will remain seasonable to seasonably warm through
the extended forecast period. Brief periods of cooling can be
expected in the presence of rainfall and cloud coverage, while any
prolonged suppression of storm activity will result in periods of
excessive heat.

&&

.AVIATION...
(18Z TAFS)
Issued at 1242 PM EDT Thu Aug 17 2023

VFR expected outside of shower and thunderstorm activity, which is
expected to increase over land this afternoon. Some restrictions
will be possible with storms directly over terminals later today.
Winds will be generally SSW but likely shift closer to due
south/SSE along the east coast as the sea breeze tries to
develop, but otherwise can expect SSW winds.

&&

.MARINE...
Issued at 1242 PM EDT Thu Aug 17 2023

Light to moderate south/southwesterly flow prevails today with winds
generally no greater than 10-15 kt. By Friday and through the
upcoming weekend, winds will back out of the SE/ESE. A plume of
tropical moisture may allow for increased thunderstorm activity,
especially along the Atlantic waters through Saturday. Wave heights
generally remain no greater than two feet, although elevated winds
and seas may be possible in association with shower and thunderstorm
activity.

&&

.BEACHES...
Issued at 1242 PM EDT Thu Aug 17 2023

The rip risk will increase over the weekend as winds become
easterly/onshore and increase in speed. However, until then there
are no rip concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            80  92  80  90 /  50  70  50  80
West Kendall     78  94  78  92 /  40  70  50  80
Opa-Locka        79  92  79  90 /  50  70  50  80
Homestead        77  91  78  88 /  30  60  50  80
Fort Lauderdale  79  90  80  89 /  50  60  50  80
N Ft Lauderdale  79  92  80  90 /  50  70  50  80
Pembroke Pines   78  91  79  89 /  50  70  50  80
West Palm Beach  77  91  78  90 /  60  70  50  80
Boca Raton       77  92  79  90 /  50  70  50  80
Naples           79  93  78  94 /  50  80  50  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...Redman
LONG TERM....SRB
AVIATION...Redman
Hazardous weather outlook, Aug 17, 9:20 AM EDT, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
920 AM EDT Thu Aug 17 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
181330-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
920 AM EDT Thu Aug 17 2023

...Scattered Thunderstorms This Afternoon...
...Localized Flooding Possible This Afternoon...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...Today and tonight.

Thunderstorms: Scattered showers and thunderstorms will develop today,
mainly with a focus over interior and eastern portions of the region.
Frequent lightning, strong wind gusts, and localized flooding will
be possible within the stronger activity.

Excessive Rainfall: Localized flooding will be possible within showers
and thunderstorms that develop today, primarily for the east coast.

Heat: Heat indices will max out between 102 and 108 degrees this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible each day, with chances peaking during the
afternoon and early evening hours. Locally heavy rain may lead to
instances of street flooding especially during the middle of the
week.

Heat index values may approach or excess 105-110 degrees for some
locations, primarily over the interior and western portions of South
Florida.

The Rip Current risk may increase into the upcoming weekend over the
east coast beaches as easterly winds increase.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Aug 17, 3:26 PM EDT, 48 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
326 PM EDT Thu Aug 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     Flood            1 NNW Pennsuco          25.91N 80.38W
08/17/2023                   Miami-Dade         FL   NWS Employee

            Poor-drainage flooding on the Florida
            Turnpike southbound near the Okeechobee
            Road/US 27 exit. Flooding is affecting one
            southbound lane.

&&

Molleda
Local storm report, Aug 17, 3:34 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
334 PM EDT Thu Aug 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     Tstm Wnd Gst     1 N Boca Raton          26.38N 80.10W
08/17/2023  M45 MPH          Palm Beach         FL   Mesonet

            Mesonet station 0430W 1.1 N Boca Raton
            (WEATHERSTEM) reported a wind gust of 45mph
            at 3:20pm as a strong thunderstorm moved
            through the area.

&&

Hadi
Local storm report, Aug 17, 3:48 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
348 PM EDT Thu Aug 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Tstm Wnd Gst     2 NE Wilton Manors      26.18N 80.11W
08/17/2023  M45 MPH          Broward            FL   Mesonet

            Earthnetworks Mesonet FRTCR Coral Ridge
            Country Club recorded a wind gust of 45mph
            at 2:50pm as a strong thunderstorm moved
            through the area.

&&

Hadi
Local storm report, Aug 17, 4:01 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
401 PM EDT Thu Aug 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     Tstm Wnd Gst     1 W Ocean Ridge         26.53N 80.06W
08/17/2023  M52 MPH          Palm Beach         FL   Mesonet

            Earthnetworks Mesonet Boynton Beach Fire
            Rescue reported a wind gust of 52mph at
            3:49pm as a strong thunderstorm moved
            through the area.

&&

Hadi
Special weather statement, Aug 17, 4:09 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Miami FL
409 PM EDT Thu Aug 17 2023

FLZ072-074-173-172115-
Metropolitan Miami Dade FL-Metro Broward County FL-
Coastal Miami Dade County FL-
409 PM EDT Thu Aug 17 2023

...A strong thunderstorm will impact portions of northern Miami-Dade
County through 515 PM EDT...

At 409 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Miami Springs, or near Hialeah. This storm
was nearly stationary.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Miami, Hialeah, Miramar, Coral Gables, South Miami, Miami Gardens,
North Miami, Doral, North Miami Beach, Miami Lakes, Hialeah Gardens,
Opa-Locka, Miami Springs, Miami Shores, West Miami, El Portal,
Medley, Westchester, Gladeview and Glenvar Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2569 8031 2583 8038 2593 8034 2599 8021
      2585 8017 2577 8019
TIME...MOT...LOC 2009Z 246DEG 3KT 2581 8030

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MFL
Special weather statement, Aug 17, 4:12 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
412 PM EDT Thu Aug 17 2023

FLZ068-168-172115-
Coastal Palm Beach County FL-Metro Palm Beach County FL-
412 PM EDT Thu Aug 17 2023

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 515 PM EDT...

At 412 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Palm Beach International Airport, or near
Palm Beach, moving north at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Greenacres, North Palm Beach, Lake Park,
Haverhill, Cloud Lake, Palm Beach International Airport, Port Of Palm
Beach, Gun Club Estates, Schall Circle, Royal Palm Estates, Lake
Belvedere Estates, Juno Ridge and Downtown West Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2681 8003 2668 8003 2665 8004 2666 8016
      2696 8015 2696 8014 2697 8014 2696 8007
TIME...MOT...LOC 2012Z 187DEG 12KT 2670 8009

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

MFL

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 1:43 PM EDTSpecial Weather StatementMFLGlades62 min
Aug 17, 2:34 PM EDTSpecial Weather StatementMFLBroward41 min
Aug 17, 2:43 PM EDTSpecial Weather StatementMFLGlades32 min
Aug 17, 2:46 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr
Aug 17, 3:04 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade105 min
Aug 17, 3:10 PM EDTSpecial Weather StatementMFLBroward50 min
Aug 17, 3:14 PM EDTSpecial Weather StatementMFLBroward46 min
Aug 17, 3:22 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Aug 17, 4:00 PM EDTAreal Flood AdvisoryMFLMiami-Dade58 min
Aug 17, 4:09 PM EDTSpecial Weather StatementMFLMiami-Dade66 min
Aug 17, 4:12 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Aug 17, 4:30 PM EDTSpecial Weather StatementMFLHendry60 min
Aug 17, 5:53 PM EDTSpecial Weather StatementMFLCollier67 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.